MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lap/open low anterior resection.Event description: in the case, the blade in the trocar comes out during the trocar insertion to the patient, or the head part comes out at the instrument entrance.In the report prepared by the hospital, [surgeon]'s case of lap/open low anterior resection, the top plastic part of the product that was opened could not be used because it did not fit and came off.Patient status: patient is safe post surgery.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap/open low anterior resection.Event description: in the case, the blade in the trocar comes out during the trocar insertion to the patient, or the head part comes out at the instrument entrance.In the report prepared by the hospital, [surgeon]'s case of lap/open low anterior resection, the top plastic part of the product that was opened could not be used because it did not fit and came off.Additional information provided by applied medical representative via email 20oct21: the product was in the hospital and the hospital sent it to the distributor late without informing them.During the operation, the doctor said that the head part of the trocar was moving when the instrument was inserted into the trocar and it was dislodged.The doctor continued the operation and a new product was opened.The doctor completed the surgery with the new product.The hospital did not want a replacement.Intervention: change of device.Patient status: patient is safe post surgery.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, which confirmed that the seal could be removed without pressing a cannula wing tab.The distance between the wing tabs was measured and found to be undersized.The bladed obturator functioned as intended and there were no visible non-conformances.Based on the condition of the returned unit and event description, it is likely that the seal detached from the cannula due to the undersized wing tab distance.However, the exact root cause of the undersized wing tab distance is unknown.This event was initially reported based on the initial description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.Update to section g2: added company representative as a report source.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12674100
Report Number2027111-2021-00687
Device Sequence Number4530307
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)231105(30)01(10)1396691
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberCTB73
Device Catalogue Number101472289
Device Lot Number1396691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown